Alert archive / Indiana / Freeze Warnings in 2013

Freeze Warning 3, NWS Indianapolis, IN

October 23, 201321 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Oct 23, 2013, 3:34 PM EDT for 21 counties in Indiana. It took effect at Oct 25, 2013, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2013, 3:34 PM EDT (19:34 UTC)
In effect from
Oct 25, 2013, 2:00 AM EDT
Expired
Oct 25, 2013, 10:00 AM EDT
In force
8 hr
Issued by
NWS Indianapolis, IN
All 21 counties

Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Greene County, IN, Hancock County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN

The radar

The Indianapolis radar (KIND), 41 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WWUS73 KIND 231934
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
334 PM EDT WED OCT 23 2013

...FROST ADVISORY LATE TONIGHT THROUGH THURSDAY MORNING...
...FREEZE WARNING THURSDAY NIGHT INTO FRIDAY MORNING...

.A COLD FALL AIR MASS IS EXPECTED TO MOVE INTO THE AREA OVER THE
NEXT COUPLE DAYS. NEAR FREEZING TEMPERATURES ARE POSSIBLE TONIGHT. A
HARD KILLING FREEZE APPEARS LIKELY THURSDAY NIGHT.

INZ040>042-047>049-055>057-060>065-067>072-240345-
/O.UPG.KIND.FZ.A.0003.131024T0600Z-131024T1400Z/
/O.NEW.KIND.FR.Y.0006.131024T0600Z-131024T1400Z/
/O.UPG.KIND.FZ.A.0004.131025T0600Z-131025T1400Z/
/O.NEW.KIND.FZ.W.0003.131025T0600Z-131025T1400Z/
MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
334 PM EDT WED OCT 23 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. A
FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN
EFFECT FROM 2 AM TO 10 AM EDT THURSDAY. THE FREEZE WATCH IS NO
LONGER IN EFFECT.

* TIMING: BETWEEN 200 AM EDT AND 1000 AM EDT BOTH TONIGHT AND 
  THURSDAY NIGHT. 

* TEMPERATURES: MINIMUM TEMPERATURES IN THE LOWER 30S WEDNESDAY
  NIGHT...AND IN THE MIDDLE TO UPPER 20S THURSDAY NIGHT.

* IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE
  KILLED.

* FORECASTER CONFIDENCE: MEDIUM CONFIDENCE OF FROST AND NEAR
  FREEZING TEMPERATURES TONIGHT. HIGH CONFIDENCE OF A HARD FREEZE
  THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NIELD
8 follow-up statements
613 
WWUS73 KIND 240155
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
955 PM EDT WED OCT 23 2013

...FROST ADVISORY LATE TONIGHT THROUGH THURSDAY MORNING... 
...FREEZE WARNING THURSDAY NIGHT INTO FRIDAY MORNING...

.A COLD FALL AIR MASS IS EXPECTED TO MOVE INTO THE AREA OVER THE
NEXT COUPLE DAYS. NEAR FREEZING TEMPERATURES ARE POSSIBLE
TONIGHT. A HARD KILLING FREEZE APPEARS LIKELY THURSDAY NIGHT.

INZ040>042-047>049-055>057-060>065-067>072-241000-
/O.CON.KIND.FZ.W.0003.131025T0600Z-131025T1400Z/
/O.CON.KIND.FR.Y.0006.131024T0600Z-131024T1400Z/
MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
955 PM EDT WED OCT 23 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
THURSDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY.
A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
THURSDAY. 

* TIMING: BETWEEN 200 AM EDT AND 1000 AM EDT BOTH TONIGHT AND 
  THURSDAY NIGHT. 

* TEMPERATURES: MINIMUM TEMPERATURES IN THE LOWER 30S WEDNESDAY 
  NIGHT...AND IN THE MIDDLE TO UPPER 20S THURSDAY NIGHT. 

* IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE 
  KILLED. 

* FORECASTER CONFIDENCE: MEDIUM CONFIDENCE OF FROST AND NEAR 
  FREEZING TEMPERATURES TONIGHT. HIGH CONFIDENCE OF A HARD 
  FREEZE THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
826 
WWUS73 KIND 240755
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 AM EDT THU OCT 24 2013

...FREEZE WARNING TONIGHT INTO FRIDAY MORNING...

.HIGH PRESSURE BUILDING OVER CENTRAL INDIANA COMBINED WITH A COLD
CANADIAN AIR MASS WILL BRING A HARD KILLING FREEZE TO CENTRAL
INDIANA TONIGHT.

INZ040>042-047>049-055>057-060>065-067>072-241600-
/O.CAN.KIND.FR.Y.0006.000000T0000Z-131024T1400Z/
/O.CON.KIND.FZ.W.0003.131025T0600Z-131025T1400Z/
MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
355 AM EDT THU OCT 24 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FROST ADVISORY THIS MORNING AS TEMPERATURES ARE RUNNING WARMER
DUE TO CLOUD COVER. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM
TO 10 AM EDT FRIDAY.

* TIMING: BETWEEN 200 AM EDT AND 1000 AM EDT.

* TEMPERATURES: LOW TEMPERATURES IN THE MIDDLE TO UPPER 20S.

* IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE 
  KILLED. 

* FORECASTER CONFIDENCE: HIGH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CP
755 
WWUS73 KIND 241354 AAA
NPWIND

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
954 AM EDT THU OCT 24 2013

...FREEZE WARNING TLATE TONIGHT INTO FRIDAY MORNING...

.HIGH PRESSURE BUILDING OVER CENTRAL INDIANA COMBINED WITH A COLD
CANADIAN AIR MASS WILL BRING A HARD KILLING FREEZE TO CENTRAL
INDIANA TONIGHT.

INZ040>042-047>049-055>057-060>065-067>072-242200-
/O.CON.KIND.FZ.W.0003.131025T0600Z-131025T1400Z/
MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
954 AM EDT THU OCT 24 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...

* TIMING: BETWEEN 200 AM EDT AND 1000 AM EDT.

* TEMPERATURES: LOW TEMPERATURES IN THE MIDDLE TO UPPER 20S.

* IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE 
  KILLED. 

* FORECASTER CONFIDENCE: HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JH
167 
WWUS73 KIND 241359
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
959 AM EDT THU OCT 24 2013

...FREEZE WARNING LATE TONIGHT INTO FRIDAY MORNING...

.HIGH PRESSURE BUILDING OVER CENTRAL INDIANA COMBINED WITH A COLD
CANADIAN AIR MASS WILL BRING A HARD KILLING FREEZE TO CENTRAL
INDIANA TONIGHT.

INZ040>042-047>049-055>057-060>065-067>072-242200-
/O.CON.KIND.FZ.W.0003.131025T0600Z-131025T1400Z/
MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
959 AM EDT THU OCT 24 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY.

* TEMPERATURES: LOW TEMPERATURES IN THE MIDDLE TO UPPER 20S.

* IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE 
  KILLED. 

* FORECASTER CONFIDENCE: HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
963 
WWUS73 KIND 241942
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 PM EDT THU OCT 24 2013

...FREEZE WARNING LATE TONIGHT INTO FRIDAY MORNING...

.HIGH PRESSURE BUILDING OVER CENTRAL INDIANA COMBINED WITH A COLD
CANADIAN AIR MASS WILL BRING A HARD KILLING FREEZE TO CENTRAL
INDIANA TONIGHT.

INZ040>042-047>049-055>057-060>065-067>072-250345-
/O.CON.KIND.FZ.W.0003.131025T0600Z-131025T1400Z/
MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
342 PM EDT THU OCT 24 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...

* TEMPERATURES: LOW TEMPERATURES IN THE UPPER 20S.

* IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE 
  KILLED. 

* FORECASTER CONFIDENCE: HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JH
944 
WWUS73 KIND 250134
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
934 PM EDT THU OCT 24 2013

...FREEZE WARNING LATE TONIGHT INTO FRIDAY MORNING...

.HIGH PRESSURE BUILDING OVER CENTRAL INDIANA COMBINED WITH A COLD
CANADIAN AIR MASS WILL BRING A HARD KILLING FREEZE TO CENTRAL
INDIANA TONIGHT.

INZ040>042-047>049-055>057-060>065-067>072-250945-
/O.CON.KIND.FZ.W.0003.131025T0600Z-131025T1400Z/
MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
934 PM EDT THU OCT 24 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY.

* IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE 
  KILLED. 

* FORECASTER CONFIDENCE: HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TDUD
935 
WWUS73 KIND 250804
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
404 AM EDT FRI OCT 25 2013

...FREEZE WARNING THIS MORNING...

.HIGH PRESSURE BUILDING OVER CENTRAL INDIANA COMBINED WITH A COLD
CANADIAN AIR MASS WILL BRING FREEZING TEMPERATURES TO CENTRAL
INDIANA THIS MORNING.

INZ040>042-047>049-055>057-060>065-067>072-251400-
/O.CON.KIND.FZ.W.0003.000000T0000Z-131025T1400Z/
MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
404 AM EDT FRI OCT 25 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

* IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE 
  KILLED. 

* FORECASTER CONFIDENCE: HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JAS
295 
WWUS73 KIND 251402
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1002 AM EDT FRI OCT 25 2013

INZ040>042-047>049-055>057-060>065-067>072-251515-
/O.EXP.KIND.FZ.W.0003.000000T0000Z-131025T1400Z/
MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1002 AM EDT FRI OCT 25 2013

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

TEMPERATURES HAVE RISEN TO ABOVE FREEZING ACROSS THE AREA.

SINCE THERE WAS A HARD FREEZE THIS MORNING...NO ADDITIONAL FROST
OR FREEZE PRODUCTS WILL BE ISSUED THIS SEASON.

$$

50

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 23, 3:04 PM EDT, 30 minutes earlier.

Area forecast discussion, Oct 23, 3:04 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
304 PM EDT WED OCT 23 2013

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 336 AM EDT WED OCT 23 2013

A MIX OF RAIN AND SNOW ACROSS THE AREA EARLY THIS MORNING WILL
COME TO AN END TODAY AND COLD ADVECTION WILL TAKE PLACE OVER THE
AREA. COLDER THAN NORMAL TEMPERATURES WILL REMAIN OVER CENTRAL
INDIANA THROUGH THE WEEKEND BUT THEN A WARMUP COULD MOVE IN.

&&

.NEAR TERM /TODAY/...
ISSUED AT 1014 AM EDT WED OCT 23 2013

MAINLY DRIZZLE WITH A FEW LIGHT SHOWERS SHOWING UP ON RADAR THIS
MORNING ACROSS THE EASTERN HALF OF THE FORECAST AREA. WILL UPDATE
AND KEEP SLIGHT CHANCE POPS FOR SHOWERS AND PERIODS OF DRIZZLE
THROUGH MIDDAY. ASIDE FROM MINOR TWEAKS TO MAX TEMPS...FORECAST IN
GOOD SHAPE. PREVIOUS DISCUSSION FOLLOWS.

ISSUED AT 336 AM EDT WED OCT 23 2013

RADAR LOOP SHOWS COMMA HEAD OF PRECIPITATION MOVING ACROSS CENTRAL
INDIANA AT 730Z. HIGH REFLECTIVITIES CAN BE FOUND IN A BAND OVER
INDIANAPOLIS CURRENTLY WHICH INDICATE A MIX OF LARGE WET SNOWFLAKES
AND RAIN. TO THE NORTHEAST A SNOW BAND HAS DEVELOPED WHICH IS
PRODUCING MODERATE SNOW AT A RATE QUICK ENOUGH TO ACCUMULATE
ANYWHERE FROM A FEW TENTHS OF AN INCH TO AN INCH AND A HALF ON
GRASSY OR ELEVATED SURFACES EVEN THOUGH THE TEMPERATURES IS ABOVE
FREEZING. ISSUED AN SPS EARLIER TO COVER THIS SNOW BAND AND BASED ON
RADAR TRENDS EXPECT THE MODERATE SNOW PORTION OF THE BAND TO COME TO
AN END OVER THE NEXT HOUR OR TWO. THE ENTIRE AREA OF PRECIPITATION
IS MOVING SLOWLY TO THE EAST AS IT ALSO ROTATES COUNTERCLOCKWISE
AROUND THE LOW...ALLOWING FOR A SOUTHEASTERLY MOVEMENT OF HEAVIER
PRECIP BANDS. THIS MOVEMENT SHOULD CONTINUE FOR THE NEXT COUPLE OF
HOURS. ALSO OF NOTE ARE SOME LAKE EFFECT SHOWERS TO THE NORTH OF THE
FORECAST AREA MOVING GENERALLY TOWARD THE SOUTH...BUT WESTERLY
COMPONENT TO THE WINDS SHOULD KEEP THEIR POTENTIAL IMPACT TO THE
FORECAST AREA LIMITED TO THE NORTHEASTERN COUNTIES.

EXPECT ALL BUT THE EASTERN COUNTIES TO HAVE PRECIP MOVE OUT OF THE
AREA BY 12Z. KEPT A CHANCE IN THE FAR NORTHEAST AND LOW CHANCE EAST
TAPERING TO A SLIGHT CHANCE CENTRAL AS THE SYSTEM EXITS...WITH THE
HIGHER CHANCE IN THE NORTHEAST TO ACCOUNT FOR THE LAKE EFFECT
SHOWERS. EXPECT CLOUDS TO HANG AROUND THROUGH THE MORNING FOR MUCH
OF THE AREA ON THE BACK SIDE OF THE LOW WITH CYCLONIC UPPER FLOW.

FOR TEMPERATURES GUIDANCE NUMBERS WERE VERY SIMILAR SO USED AN
AVERAGE IN THE MID TO UPPER 40S.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
ISSUED AT 336 AM EDT WED OCT 23 2013

TONIGHT LOOKS LIKE A BREAK IN BETWEEN UPPER WAVES AND THUS WENT DRY.
WHILE SOME LAKE EFFECT COULD BE POSSIBLE IN THE NORTHEAST THINK THE
WESTERLY COMPONENT TO THE WINDS WILL KEEP IT OUT OF THE AREA. AGAIN
WITH GUIDANCE TEMPERATURES VERY SIMILAR USED AN AVERAGE FOR LOWS IN
THE UPPER 20S TO LOWER 30S. CONTINUED WITH FREEZE WATCH WITH SOME
UNCERTAINTY AS TO WHETHER FREEZE WARNING OR FROST ADVISORY WILL BE
NECESSARY.

FOR THURSDAY ADDED A SLIGHT CHANCE OF SHOWERS IN THE SOUTH WITH
MODELS DEPICTING A WEAK CLIPPER TYPE SYSTEM MOVING THROUGH TO THE
SOUTH. WENT WITH COLDER MAV TEMPERATURES BASED ON THICKNESSES AND
850 MB TEMPERATURES FOR BOTH THURSDAY AND THURSDAY NIGHT. HIGH
PRESSURE THEN BUILDS IN ON THURSDAY NIGHT CLEARING OUT CLOUDS AND
BRINGING COLD CANADIAN AIR WITH IT. WILL CONTINUE WITH FREEZE WATCH
WITH FORECAST LOWS IN THE MID TO UPPER 20S. DRY WEATHER FROM
THURSDAY NIGHT ON WITH HIGH PRESSURE OVERHEAD. USED CONSENSUS
TEMPERATURES FOR FRIDAY AND FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...

ISSUED AT 302 PM EDT WED OCT 23 2013

EXPECT A QUIET FIRST HALF OF THE EXTENDED TIMEFRAME...AS A COLD
FRONT IS PUSHING ACROSS THE FORECAST AREA AT THE BEGINNING OF THE
PERIOD. MODELS ARE IN GOOD AGREEMENT IN KEEPING THE REGION DRY AS
THE FRONT PASSES...OWING TO MEAGER MOISTURE WITH FRONTAL PASSAGE.
HIGH PRESSURE THEN FILTERS IN FOR THE REMAINDER OF THE
WEEKEND...SHIFTING EAST ON MONDAY AS THE NEXT STORM SYSTEM TAKES
SHAPE OVER THE GREAT PLAINS. THE MAIN FOCUS OF THIS EXTENDED REMAINS
ON MIDWEEK RAIN CHANCES. AS A STRONG UPPER TROUGH DIGS SOUTHEAST
ACROSS THE ROCKY MOUNTAINS MONDAY NIGHT AND TUESDAY...AN INVERTED
SURFACE TROUGH FORMS ACROSS THE LOWER MISSOURI AND MID-MISSISSIPPI
VALLEY STATES. THE 12Z GFS IS A BIT LATER WITH THESE FEATURES DUE TO
THE UPPER TROUGH DIGGING SOUTH FURTHER WEST ACROSS THE WEST COAST.
DID NOT MAKE MUCH IN THE WAY OF CHANGE TO THE GOING POP FORECAST AS
ALLBLEND INITIALIZATION SEEMS TO HAVE A GOOD HANDLE IT. DID PULL
BACK POP AT THE ONSET OF PRECIPIATION MONDAY NIGHT/TUESDAY MORNING
ACROSS THE EAST...PER COORDINATION WITH NEIGHBORING OFFICES AND
MODEL GUIDANCE. 850MB TEMPS ARE EXPECTED TO BE WARM ENOUGH TO KEEP
ALL PRECIP AS RAIN ACROSS THE AREA. ALLBLEND TEMPS EXHIBITED A
GRADUAL WARMING SUNDAY THROUGH TUESDAY THAT SEEMS REASONABLE AHEAD
OF APPROACHING SYSTEM.

&&

.AVIATION /DISCUSSION FOR THE 231800Z TAF ISSUANCE/...

ISSUED AT 129 PM EDT WED OCT 23 2013

CURRENT CIGS ARE BORDERLINE VFR/MVFR AS CU DEVELOPS ACROSS ALL TAF
SITES...WITH CEILING HEIGHTS BETWEEN 2500 AND 3700 FEET. KEPT TAF
SITES WITH VFR CONDITIONS THROUGH THE TIMEFRAME...BUT CONFIDENCE
IS NOT HIGH IN THIS. DECREASED WINDS/GUSTS BY THIS EVENING. AN
UPPER LEVEL IMPULSE ROUNDING THE BASE OF THE UPPER TROUGH WILL
ASSIST IN PUSHING A FRONTAL BOUNDARY THROUGH THE TAF SITES
THURSDAY MORNING. BASED ON SHORT TERM GUIDANCE AND CURRENT
FORECAST...DECIDED TO LEAVE OUT ANY MENTION OF POSSIBLE LIGHT
RAIN/SNOW FROM EARLY MORNING THROUGH NOON TIME. CONFIDENCE NOT
HIGH IN ITS OCCURRENCE. THUS...JUST HINTED AT LOWER CIGS COMING IN
EARLY MORNING THURSDAY AS THIS UPPER IMPULSE MOVES OVERHEAD. WIND
SHIFT FROM WSW TO WNW EXPECTED WITH THE FRONT PASSAGE AROUND
16Z...WITH LIFTING AND SCATTERING CIGS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM 2 AM EDT THURSDAY THROUGH THURSDAY MORNING FOR
INZ040>042-047>049-055>057-060>065-067>072.

FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
INZ040>042-047>049-055>057-060>065-067>072.

&&

SYNOPSIS...CP
NEAR TERM...CP/NIELD
SHORT TERM...CP
LONG TERM....MRD
AVIATION...MRD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 23, 4:23 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
423 AM EDT WED OCT 23 2013

INZ040>042-048-049-240830-
MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
423 AM EDT WED OCT 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN CENTRAL
INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SNOW BANDS ARE POSSIBLE EARLY THIS MORNING. FROST AND FREEZING
TEMPERATURES ARE POSSIBLE TONIGHT.

HAZARDS: MODERATE SNOW WITH BRIEF ACCUMULATIONS WHICH COULD CREATE
SLICK SPOTS ON ROADWAYS ESPECIALLY BRIDGES AND OVERPASSES.
SUBFREEZING TEMPERATURES WHICH COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION.

TIMING: SNOW POSSIBLE THROUGH 8 AM. FREEZING TEMPERATURES AFTER 2
AM TONIGHT.

DISCUSSION: A BAND OF MODERATE SNOW SET UP ACROSS NORTHEASTERN
PARTS OF CENTRAL INDIANA AND WILL COME TO AN END OVER THE NEXT FEW
HOURS. SNOW IS FALLING QUICKLY ENOUGH TO ACCUMULATE ON GRASSY AND
ELEVATED SURFACES EVEN THOUGH TEMPERATURES ARE ABOVE FREEZING. THE
SNOW WILL QUICKLY MELT AFTER SNOW ENDS ACROSS THE AREA LATER THIS
MORNING. A COLD AIR MASS OVER THE AREA WILL MAKE SUBFREEZING
TEMPERATURES POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: FROST AND SUBFREEZING TEMPERATURES ARE POSSIBLE THURSDAY
NIGHT. THESE CONDITIONS MAY HARM OR KILL ANY SENSITIVE VEGETATION.

DISCUSSION: A COLD AIR MASS WILL MOVE INTO CENTRAL INDIANA THIS
WEEK WITH TEMPERATURES WELL BELOW AVERAGE...MORE LIKE A NORMAL
LATE NOVEMBER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-030-031-037>039-046-047-054>057-063>065-071-072-240830-
CARROLL-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-HENDRICKS-MARION-
MORGAN-JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-JACKSON-
JENNINGS-
423 AM EDT WED OCT 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: FROST AND FREEZING TEMPERATURES ARE POSSIBLE TONIGHT.

HAZARDS: SUBFREEZING TEMPERATURES WHICH COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION..

TIMING: AFTER 2 AM TONIGHT.

DISCUSSION: AFTER MIXED PRECIPITATION MOVES OUT OF THE AREA LATER
THIS MORNING A COLD AIR MASS WILL REMAIN...MAKING SUBFREEZING
TEMPERATURES POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: FROST AND SUBFREEZING TEMPERATURES ARE POSSIBLE THURSDAY
NIGHT. THESE CONDITIONS MAY HARM OR KILL ANY SENSITIVE VEGETATION.

DISCUSSION: A COLD AIR MASS WILL MOVE INTO CENTRAL INDIANA THIS
WEEK WITH TEMPERATURES WELL BELOW AVERAGE...MORE LIKE A NORMAL
LATE NOVEMBER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-036-043>045-051>053-060>062-067>070-240830-
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-
LAWRENCE-
423 AM EDT WED OCT 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: FROST AND FREEZING TEMPERATURES ARE POSSIBLE TONIGHT.

HAZARDS: SUBFREEZING TEMPERATURES WHICH COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION.

TIMING: AFTER 2 AM TONIGHT.

DISCUSSION: A COLD AIR MASS WILL MOVE INTO CENTRAL INDIANA TODAY...MAKING
SUBFREEZING TEMPERATURES POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: FROST AND SUBFREEZING TEMPERATURES ARE POSSIBLE THURSDAY
NIGHT. THESE CONDITIONS MAY HARM OR KILL ANY SENSITIVE VEGETATION.

DISCUSSION: A COLD AIR MASS WILL MOVE INTO CENTRAL INDIANA THIS
WEEK WITH TEMPERATURES WELL BELOW AVERAGE...MORE LIKE A NORMAL
LATE NOVEMBER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 3:34 PM EDTFrost AdvisoryINDBartholomew, Brown, Daviess, Decatur, Delaware, Greene and 15 more12 hr

Nearby

Freeze Warnings in Indiana, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.